Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 16, 2007, 5:12 PM CDT for Lincoln County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 5:12 PM CDT (22:12 UTC)
- Expired
- May 16, 2007, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:40 PM CDT | HAIL 0.75 | 3 E Maxwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 162213
SVRLBF
NEC111-162315-
/O.NEW.KLBF.SV.W.0138.070516T2212Z-070516T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 615 PM CDT
* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTH OF MAXWELL...OR ABOUT 13 MILES
NORTHEAST OF NORTH PLATTE...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAXWELL BY 530 PM CDT...
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 540 PM CDT...
BRADY BY 545 PM CDT...
THIS WARNING REPLACES THE PREVIOUS ONE ISSUED FOR LINCOLN COUNTY AND
CANCELS THE WARNING FOR LOGAN COUNTY.
LAT...LON 4138 10047 4126 10072 4091 10050 4102 10023
4139 10023
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:34 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 16, 2:34 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 234 PM CDT WED MAY 16 2007 .SYNOPSIS... SURFACE HIGH PRESSURE DOMINATES THE CENTRAL CONUS FROM THE DAKOTAS TO TEXAS. A BACKDOOR COOL FRONT IS ADVANCING SOUTH ACROSS CENTRAL NEBRASKA FROM A LOW OVER THE GREAT LAKES. ISOLATED SHOWERS OVER CENTRAL NEBRASKA AS INDICATED BY KLNX 88D. && .DISCUSSION... NEAR TERM MODELS CONTINUE IN GOOD AGREEMENT WITH A BLEND USED FOR THE FORECAST. GOOD CONFIDENCE IN FORECAST. ISOLATED SHOWERS TO CONTINUE INTO THE EVENING ALONG BOUNDARY OVER SOUTHERN NEBRASKA. TEMPERATURES NOT QUITE AS COOL TONIGHT WITH A COMBINATION OF SE WINDS AND CLOUDS TO KEEP THINGS MIXED OUT. DIURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE FRONT RANGE AND THE EASTERN PLAINS OF COLORADO AND WYOMING AND MOVE EAST INTO THE NEBRASKA PANHANDLE THROUGH EARLY EVENING. STEERING WINDS SHOULD KEEP THEM FROM MOVING TOO FAR EAST AND HAVE BLENDED POPS WITH OFFICES TO WEST OF FORECAST AREA. TEMPERATURES INCREASING TO AROUND 80 BY SATURDAY AND SUNDAY AS RIDGE BUILDS EAST AND WE GET ON THE BACKSIDE OF THE SURFACE HIGH WITH INCREASING SOUTHERLY TO SOUTHWESTERLY FLOW. IN THE EXTENDED A LEE TROUGH DEVELOPS ALONG THE FRONT RANGE IN ADVANCE OF H5 TROUGH MOVING INTO THE PACIFIC NORTHWEST. RETURN FLOW FROM THE GULF BRINGS GULF MOISTURE NORTH INTO CENTRAL PLAINS SUNDAY INTO MONDAY. MOST OF ENERGY INTO CANADA BUT SUFFICIENT LIFT WITH FRONTAL BOUNDARY COMMENCING MONDAY FOR CHC TRW-. GENERALLY FOLLOWED HPC GUIDANCE AND BLENDED WITH SURROUNDING OFFICES. TEMPERATURES TRENDING DOWN TO U60S TO AROUND 70 BY WEDNESDAY. && .AVIATION... MAIN CONCERN IS AN AREA OF ISOLATED SHOWERS AND THUNDERSTORMS THAT WILL CONTINUE TO TRACK SOUTHEAST...MAINLY EAST OF A LINE FROM KVTN TO KLBF. CIGS AND VISIBILITIES WITH THE SHOWERS WILL GENERALLY REMAIN VFR BUT WILL BE SCT TO BKN AS THEY DEVELOP IN DRY AIR. A WEAK FRONT DRAPED FROM NEAR KODX TO KANW AT 18Z WILL SLIDE SOUTHWARD THIS AFTERNOON AND EVENING...AND WILL BE ALONG A KBBW TO KLBF TO KOGA LINE BY 00Z AND THEN SOUTH OF THE AREA BY 04Z. THE ISOLATED SHOWERS AND THUNDERSTORMS WILL STAY ALONG AND SOUTH OF THIS FRONT SO SHOULD SEE CLEAR SKIES ACROSS MUCH OF AREA BY 09Z. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER/DB
Hazardous weather outlook, May 16, 2:57 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT WED MAY 16 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-172000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 257 PM CDT WED MAY 16 2007 /157 PM MDT WED MAY 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING MAINLY SOUTH OF A LINE FROM BARTLETT IN WHEELER COUNTY...TO MULLEN IN HOOKER COUNTY...AND TO OGALLALA IN KEITH COUNTY. THE SHOWERS WILL BE VERY LIGHT BUT SOME CLOUD TO GROUND LIGHTNING MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSETTLED WEATHER PATTERN WILL RETURN TO WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY AFTERNOON THROUGH TUESDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN AND CENTRAL ROCKIES BRINING CHANCES FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
In the hours before
Local storm report, May 16, 4:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 8 W STAPLETON 41.48N 100.67W
05/16/2007 E0.88 INCH LOGAN NE PUBLIC
NICKLE SIZE HAIL COVERING GROUND
&&
BTAYLORLocal storm report, May 16, 5:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 17 NNE NORTH PLATTE 41.36N 100.65W
05/16/2007 E0.88 INCH LINCOLN NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 65 min |
| May 16, 5:47 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 28 min |
| May 16, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.